Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 9, 2018, 6:50 PM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 10, 2018, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 6:50 PM MST (01:50 UTC)
- In effect from
- Feb 10, 2018, 12:00 PM MST
- Expired
- Feb 10, 2018, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3755 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS84 KEPZ 100150 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 650 PM MST Fri Feb 9 2018 ...FIRE WEATHER WATCH IN EFFECT ON SATURDAY AFTERNOON AND EARLY EVENING FOR THE SOUTHWEST DESERTS, THE SOUTH CENTRAL LOWLANDS, THE SOUTHERN RIO GRANDE VALLEY AND HUDSPETH COUNTY FOR LOW RELATIVE HUMIDITY, STRONG WINDS AND CRITICAL FIRE WEATHER ... .Critical fire weather conditions are expected Saturday as an upper trough with an associated surface cold front approaches the region. Very dry air with relative humidities below 15 percent and strong 20-foot winds between 15 to 25 mph and gusts up to 35 mph are possible in the afternoon and early evening hours. Critical conditions will start in the New Mexico bootheel and Luna County early in the afternoon, then spreading into Dona Ana, Sierra, southern Otero counties and all of Far West Texas. NMZ111-112-TXZ056-101500- /O.UPG.KEPZ.FW.A.0001.180210T1900Z-180211T0000Z/ /O.NEW.KEPZ.FW.W.0001.180210T1900Z-180211T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 650 PM MST Fri Feb 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY FOR LOW RELATIVE HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 056, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 6 PM MST Saturday. * AFFECTED AREA...Most of fire weather zone 111, portions of fire weather zone 112 and Hudspeth County. * WIND...20-foot winds from the west and west-southwest between 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities between 10 to15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ055-101500- /O.NEW.KEPZ.FW.W.0001.180210T1900Z-180211T0100Z/ TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 650 PM MST Fri Feb 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY FOR LOW RELATIVE HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONE 055... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 6 PM MST Saturday. * AFFECTED AREA...Fire weather zone 55. * WIND...20-foot winds from the west and west-southwest between 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities between 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
422 WWUS84 KEPZ 101417 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 717 AM MST Sat Feb 10 2018 ...FIRE WEATHER WATCH IN EFFECT ON SATURDAY AFTERNOON AND EARLY EVENING FOR THE SOUTHWEST DESERTS, THE SOUTH CENTRAL LOWLANDS, THE SOUTHERN RIO GRANDE VALLEY AND HUDSPETH COUNTY FOR LOW RELATIVE HUMIDITY, STRONG WINDS AND CRITICAL FIRE WEATHER ... .Critical fire weather conditions are expected Saturday as an upper trough with an associated surface cold front approaches the region. Very dry air with relative humidities below 15 percent and strong 20-foot winds between 15 to 25 mph and gusts up to 35 mph are possible in the afternoon and early evening hours. Critical conditions will start in the New Mexico bootheel and Luna County early in the afternoon, then spreading into Dona Ana, Sierra, southern Otero counties and all of Far West Texas. NMZ110-113-110100- /O.EXA.KEPZ.FW.W.0001.180210T1900Z-180211T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 717 AM MST Sat Feb 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 110 AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon today to 6 PM MST this evening. * AFFECTED AREA...Fire weather zone 55. * WIND...20-foot winds from the west and west-southwest between 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities between 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ111-112-TXZ055-056-110100- /O.CON.KEPZ.FW.W.0001.180210T1900Z-180211T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 717 AM MST Sat Feb 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... * AFFECTED AREA...Fire weather zone 111, 112, 55 AND 56. * WIND...20-foot winds from the west and west-southwest between 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum relative humidities between 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 9, 2:36 PM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 9, 2:36 PM MST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 236 PM MST Fri Feb 9 2018 .SYNOPSIS... Windy and warm conditions are expected Saturday as a disturbance approaches. A cold front will follow for Sunday bringing noticeably cooler conditions for a day or two. Meanwhile dry weather will continue into midweek before a developing storm system brings rain chances to much of the area for the later part of next week. && .DISCUSSION... Current satellite loops showcase a broad longwave trough over much of the continental US with ridging remaining in place over the eastern Pacific. This continues to place the Borderland under dry northwesterly flow for yet another day. But things are about to get interesting. While some high clouds are poised to follow the flow into the region, models remain in good agreement with regards to a shortwave trough that will track through the mean flow from the northern Rockies into northern New Mexico by Sunday morning. While this feature may bring only a slight chance of a few light showers to the higher terrain of our northern zones as it passes by, it will help carve out a lee trough Saturday thanks to increasing westerly flow aloft. This in turn will help generate strong and gusty west surface winds Saturday afternoon as mixing to around 650mb should be sufficient to generate afternoon gusts of 35 to 40 mph. Right now winds look to stay just below wind advisory criteria. But with the dry air in place, critical fire weather conditions will persist. In the wake of this system a decent cold front will back into the area from the north and east early Sunday. As a result we will see a solid drop in temps of at least 15 degrees from Saturday's readings. But any cooling will be short lived as temps begin moderating by Monday. Meanwhile things get real interesting in the longer term. Surprisingly enough, both the GFS and ECMWF continue to agree on the development of a vigorous cut off low off the central California coast by Monday afternoon and dig it south to a position near the northern Baja by Thursday morning. This positioning will allow for the transport of subtropical moisture into the desert southwest as the flow strengthens from the southwest. Moisture will begin to arrive by midweek with generally lowering cloud decks and increased precip chances for Thursday and Friday. Initially this will we a rather warm setup, with mainly rain at most elevations. However, depending on the eventual track of the upper low, we may be able to bring the cold pool aloft over our higher terrain and lower mountain snow levels by the end of the week. && .AVIATION...Valid 10/00Z-11/00Z... VFR conds persist thru period with P6SM and skies with few to scattered high clouds. Winds will be mostly light and variable thru 0Z then shifting to the southwest between 5 to 10 kts. && .FIRE WEATHER... Critical fire weather conditions are possible tomorrow as an upper trough approaches the region. This brings breezy conditions along with very dry air which enhances the fire weather danger in the area. On Sunday, a cold front will reach the Borderland bringing cooler and slightly more moist air. Temperatures will decrease around 15 degrees of what will be seen on Saturday. Afterwards, a warming trend will begin with temperatures going back to well above normal. Relatively quiet weather returns Monday through mid-week before the next disturbance comes our way. This storm system will bring subtropical moisture and rain chances for most of the area for next Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 46 76 46 56 / 0 0 0 0 Sierra Blanca 43 73 42 53 / 0 0 0 0 Las Cruces 39 73 41 58 / 0 0 0 0 Alamogordo 38 73 39 53 / 0 0 0 0 Cloudcroft 30 53 19 39 / 0 0 0 10 Truth or Consequences 43 70 38 55 / 0 0 0 0 Silver City 36 62 36 57 / 0 0 0 0 Deming 35 73 37 60 / 0 0 0 0 Lordsburg 31 72 33 63 / 0 0 0 0 West El Paso Metro 47 73 47 55 / 0 0 0 0 Dell City 34 74 28 51 / 0 0 0 0 Fort Hancock 44 78 43 61 / 0 0 0 0 Loma Linda 39 70 34 51 / 0 0 0 0 Fabens 39 77 39 58 / 0 0 0 0 Santa Teresa 41 74 42 56 / 0 0 0 0 White Sands HQ 42 73 46 53 / 0 0 0 0 Jornada Range 30 72 34 55 / 0 0 0 0 Hatch 34 75 37 59 / 0 0 0 0 Columbus 38 75 39 61 / 0 0 0 0 Orogrande 40 74 43 53 / 0 0 0 0 Mayhill 41 62 22 45 / 0 0 0 10 Mescalero 32 59 24 46 / 0 0 0 10 Timberon 31 57 26 41 / 0 0 0 10 Winston 29 60 22 53 / 0 0 0 0 Hillsboro 37 66 33 55 / 0 0 0 0 Spaceport 31 70 32 56 / 0 0 0 0 Lake Roberts 23 59 19 57 / 0 0 0 0 Hurley 32 65 32 58 / 0 0 0 0 Cliff 24 68 24 64 / 0 0 0 0 Mule Creek 35 63 31 61 / 0 0 0 0 Faywood 37 66 36 58 / 0 0 0 0 Animas 35 74 36 65 / 0 0 0 0 Hachita 32 72 34 62 / 0 0 0 0 Antelope Wells 40 72 36 64 / 0 0 0 0 Cloverdale 38 67 37 63 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Fire Weather Watch Saturday afternoon for NMZ111-112. TX...Fire Weather Watch Saturday afternoon for TXZ056. && 27-Laney/29-Crespo
Hazardous weather outlook, Feb 9, 6:46 AM MST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 646 AM MST Fri Feb 9 2018 NMZ401>417-TXZ418>424-101400- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 646 AM MST Fri Feb 9 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday West to southwest winds will gust 35 to 45 mph on Saturday afternoon. This will cause a few areas of blowing dust, mainly confined to typical dust-prone areas like Lordsburg Playa. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hardiman
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:59 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 19 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.